MAUDE Adverse Event Report: COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NFHSES-032115-3W-UDH
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k # - exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the nforce nitinol helical stone extractor was tested prior to a ureterolithotripsy procedure and it was found that the extractor did not work.The patient did not require any additional procedures due to this occurrence.No adverse events have been reported as a result of the alleged malfunction.Additional information has been requested regarding the event.At the time of this report, no further information has been provided.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, quality control data, and specifications.The complaint device was returned with the handle and the basket formation in the opened position.The male luer lock adapter (mlla) is finger tight.The collet knob is tight and secure.The polyethylene terephthalate tubing (pett) measures 1.8 cm in length.Functional testing determined the handle actuates basket the formation to open position, but does not fully retract the basket formation.Visual examination noted the basket sheath is accordioned/buckled 2 mm from distal tip of support sheath.The support sheath is slightly bowed.The support sheath and basket sheath are still adhered.There is 2 mm of distal cannula exposed at the distal tip of the basket sheath.The cannulated handle has slipped from the collet.During the investigation, the support sheath and basket sheath were inadvertently detached.A review of the device history record found there were no non-conformances that may have caused or contributed to this this incident.A search of complaint records revealed this is the only complaint received for the complaint device lot number ns8396760.As per the instructions for use (ifu), precaution section: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.All devices are inspected for functionality and damage prior to packaging.The condition of the returned device makes it possible that it was inadvertently damaged during unpacking / handling.The ifu contains cautions about manipulating the device to prevent damage.The investigation conclusion is cause traced to the user; unintended use error caused or contributed to the event.Per the quality engineering risk assessment, no further risk mitigating activity is required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NFORCE NITINOL HELICAL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8055359
Report Number1820334-2018-03272
Device Sequence Number16642978
Product Code FFL
UDI-Device Identifier00827002179400
UDI-Public(01)00827002179400(17)201127(10)NS8396760
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2020
Device Catalogue NumberNFHSES-032115-3W-UDH
Device Lot NumberNS8396760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1